Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 48, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2003, 10:21 PM EDT for Lawrence County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2003, 10:21 PM EDT (02:21 UTC)
- Expired
- Jun 14, 2003, 1:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Lawrence County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 140225 FFWPBZ PAC073-140515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1021 PM EDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... LAWRENCE COUNTY IN PENNSYLVANIA * UNTIL 115 AM EDT * AT 1021 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED SUSTAINED HEAVY RAINFALL...ESPECIALLY NORTH OF BESSIMER AND OVER HOTTENBAUGH RUN. ADDITIONAL RAINFALL WILL BRING LOCAL STREAMS OVER THEIR BANKS. * OTHER LOCATIONS IN THE WARNING INCLUDE...BESSEMER...ELLPORT...NEW BEAVER...NEW CASTLE NORTHWEST...NEW WILMINGTON...OAKLAND AND OAKWOOD... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
3 follow-up statements
000 WGUS71 KPBZ 140331 FFSPBZ PAC073-140415- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1129 PM EDT FRI JUN 13 2003 ...FLASH FLOOD WARNING CONTINUES UNTIL 1:15 AM... THE FLASH FLOOD WARNING CONTINUES FOR LAWRENCE COUNTY UNTIL 1:15 AM. HEAVY RAINFALL...IN EXCESS OF 2 INCHES IN AN HOUR...WILL CONTINUE TO WORSEN THE FLOODING CONDITIONS. EXPECT STREAMS AND CREEKS TO REMAIN OUT OF THEIR BANKS FOR THE NEXT COUPLE OF HOURS WITH ADDITIONAL ROAD FLOODING. $$
000 WGUS71 KPBZ 140339 FFSPBZ PAC073-140430- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1137 PM EDT FRI JUN 13 2003 ...FLASH FLOOD WARNING CONTINUES UNTIL 1:15 AM... THE FLASH FLOOD WARNING CONTINUES FOR LAWRENCE COUNTY UNTIL 1:15 AM. HEAVY RAINFALL...IN EXCESS OF 2 INCHES IN AN HOUR...WILL CONTINUE TO WORSEN THE FLOODING CONDITIONS. EXPECT STREAMS AND CREEKS TO REMAIN OUT OF THEIR BANKS FOR THE NEXT COUPLE OF HOURS WITH ADDITIONAL ROAD FLOODING. $$ $$
000 WGUS71 KPBZ 140407 FFSPBZ PAC073-140445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1207 AM EDT SAT JUN 14 2003 ...FLASH FLOOD WARNING CONTINUES FOR LAWRENCE COUNTY UNTIL 115 AM... RAINFALL...IN EXCESS OF 2 INCHES IN AN HOUR...CONTINUES TO MOVE INTO THE NORTHERN PART OF THE COUNTY FROM WEST LIBERTY TO WEST SUNBURY. AFFECTED STREAMS ARE DEER CREEK NEAR NEW BEDFORD AND COFFEE RUN NEAR VILLA MARIA WHERE OVER TWO AND A HALF INCHES OF RAIN HAS ALREADY FALLEN. EXPECT STREAMS AND CREEKS TO REMAIN OUT OF THEIR BANKS AT LEAST FOR THE NEXT COUPLE OF HOURS WITH ROAD FLOODING CONTINUING. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:39 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 13, 9:39 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 939 PM EDT FRI JUN 13 2003 WILL LET FLOOD WATCH EXPIRE WITH THIS PACKAGE. CHANCES ARE MIDNIGHT SHIFT WILL HAVE TO RE-ISSUE WITH MORNING PACKAGE AS FRONT IS SLOW TO COME THROUGH DURING SATURDAY PLUS HIGH-1.7 INCH- PRECPBLE WATER NOS. CONVECTION MOVING INTO OUR OH ZNS ATTM HAS HIGHER FFG NOS AND SHOULD BE ABLE TO HANDLE PRECIP THAT IS MOVING IN ATTM. SHOULD ALSO SEE SOME DECREASE IN INTENSITY AS DAYS HEATING IS LOST. TEMPS FROM PREVIOUS PACKAGE LOOK GOOD. .PBZ... MD...NONE. OH...NONE. PA...NONE WV...NONE
Hazardous weather outlook, Jun 13, 3:30 PM EDT, 6 hours 51 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 330 PM EDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE DEVELOPING ONCE AGAIN ACROSS THE AREA TODAY. THERE IS A POSSIBILITY THAT THESE STORMS COULD PRODUCE RAIN HEAVY ENOUGH TO CAUSE FLOODING. BECAUSE OF THIS...A FLOOD WATCH IS IN EFFECT INTO THIS EVENING FOR ALL OF WESTERN PENNSYLVANIA... ...THE NORTHERN PANHANDLE OF WEST VIRGINIA...AND PORTIONS OF NORTHERN WEST VIRGINIA...AND GARRETT COUNTY MARYLAND. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 13, 5:48 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
548 PM EDT FRI JUN 13 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 0.5E CARNEGIE PA TORNADO
06/12/03 ALLEGHENY F0 TORNADO. MAXIMUM
ESTIMATED WINDS OF 70 MPH.
PATH LENGTH OF 3.5 MILES.
PATH WIDTH OF 50 YDS.Special weather statement, Jun 13, 10:15 PM EDT, 6 minutes before
PAZ013-140215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1015 PM EDT FRI JUN 13 2003 ...HEAVY RAIN MAY CAUSE LOCAL FLOODING... SEVERAL CLUSTERS OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 1130 PM. THE HEAVIEST RAINFALL WILL OCCUR ALONG AN AXIS FROM NORTH OF BESSEMER TO EAST OF NEW CASTLE. SOME AREAS MAY EXPERIENCE MORE THAN ONE PERIOD OF RAINFALL. THIS MAY BRING LOCAL CREEKS NEAR BANKFUL. SUSTAINED HEAVY RAINFALL MAY REQUIRE A FLASH FLOOD WARNING. RESIDENTS SHOULD PAY ATTENTION TO THE WEATHER AND BE PREPARED TO ACT...SHOULD A WARNING BE ISSUED. BE ESPECIALLY CAREFUL AT NIGHT...ESPECIALLY WHEN DRIVING.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:30 PM EDT | Flash Flood Warning | PBZ | Butler | 3 hr |
| Jun 13, 10:58 PM EDT | Flash Flood Warning | PBZ | Armstrong | 3 hr |
| Jun 14, 1:15 AM EDT | Flash Flood Warning | PBZ | Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.